1 doctor weighed in:

I've been on Depo-Provera provera (medroxyprogesterone) for about 15 days, i've had sex 6 times now since the shot and today while intercourse i started bleeding is this normal?

1 doctor weighed in
Dr. Wendy Askew
Obstetrics & Gynecology

In brief: Yes

Depo Provera (medroxyprogesterone) shots commonly cause abnormal bleeding in the first months of use.
For some women it is brief, for others it can last longer. Always a good idea to make sure you aren't pregnant (unlikely with depo, but..) and sometimes bleeding during or after intercourse can be caused by infections, or abnormal cervical cells. If it persists, see your doctor.

In brief: Yes

Depo Provera (medroxyprogesterone) shots commonly cause abnormal bleeding in the first months of use.
For some women it is brief, for others it can last longer. Always a good idea to make sure you aren't pregnant (unlikely with depo, but..) and sometimes bleeding during or after intercourse can be caused by infections, or abnormal cervical cells. If it persists, see your doctor.
Dr. Wendy Askew
Dr. Wendy Askew
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors